MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ASPHERE M SPEC 12/14 40 +5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US ASPHERE M SPEC 12/14 40 +5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Model Number 1365-06-100
Medical Device Problem Codes Degraded (1153); Naturally Worn (2988)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Unspecified Infection (1930); Pain (1994); Loss of Range of Motion (2032); Distress (2329); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Physical Asymmetry (4573); Swelling/ Edema (4577)
Date of Event 03/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision completed due to concerns of elevated metal ion possibility.Patient revised to a ceramic head ball.Doi: (b)(6) 2008.Dor: (b)(6) 2021.Right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.There is no direct allegation associated with this product.The reason for revision was patient choice.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.There is no direct allegation associated with this product.The reason for revision was patient choice.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a manufacturing record evaluation (mre) will not be performed since mom systems are obsolete.
 
Event or Problem Description
Medical records were received and stated that the x-rays showed that patient had some lysis behind the cup and mri shows a large effusion of the hip.Patient had minimal sign of infection.Revision notes stated that there was a large effusion of the hip with dark fluid consistent with metal wear.Corrosive wear was present at the head of the trunnion articulation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a4, a5, a6, b5, b6, b7, h6 health effect - clinical code.H6: metal related pathology (e1618) is being utilized to capture blood heavy metal increased & metal poisoning.Swelling/ edema (e2338) is being utilized to capture edema & swelling.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: a1, d10 (concomitant).
 
Event or Problem Description
Medical records received.The litigation alleges elevated metal ions, pain, discomfort, difficulties standing, sitting, walking, climbing stairs and adl, inability to sleep, and limited mobility.X-rays show some lysis behind the cup and a large effusion of the hip with dark fluid consistent with metal ion wear.In addition to what was previously reported the patient was revised to address failed tha with mechanical wear and elevated metal ions resulting in hip pain, limited adl, and walking difficulty.X-ray reported lysis behind the cup, and mri reported a large effusion of the hip, minimal signs of infection and consistent with metal ion wear.The operative note reported a large effusion of the hip with dark fluid consistent with metal ion wear.Lysis around proximal femur and cup.There was corrosive wear at the head trunnion articulation.Ll shows right leg is 4-6 mm long.Lab result for the metal ions is above 7 ppb.A clinical visit reported the pain, swelling, and tenderness in the right hip joint.Doi: (b)(6) 2009; dor: (b)(6) 2021; right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was not returned to depuy synthes for evaluation.Review of the x-rays evidence cannot confirm the reported allegation.No signs of implant bearing and/or deterioration on the femoral head can be observed on the provided evidence.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation (mre) will not be performed since mom systems are obsolete.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative

Brand Name
ASPHERE M SPEC 12/14 40 +5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY INT'L LTD. 8010379
st anthonys road
leeds LS11 8 DT
UK   LS11 8 DT
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14073549
Report Number1818910-2022-06476
Device Sequence Number6137360
Product Code KWA
UDI-Device Identifier10603295032991
UDI-Public10603295032991
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K082585
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2014
Device Model Number1365-06-100
Device Catalogue Number136506100
Device Lot Number2932405
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer04/12/2022
03/08/2023
04/15/2023
06/01/2023
08/21/2023
10/11/2023
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date04/13/2022
03/09/2023
04/25/2023
06/01/2023
09/05/2023
10/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; ASPHERE M SPEC 12/14 40 +5; PINN CAN BONE SCREW 6.5MMX35MM; PINN SECTOR W/GRIPTION 56MM; PINNACLE MTL INS NEUT40IDX56OD; TRI-LOCK BPS SZ 5 STD OFFSET; UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP ACETABULAR LINERS; UNKNOWN HIP ACETABULAR LINERS; UNKNOWN HIP FEMORAL STEM; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite